MAUDE Adverse Event Report: SMITH & NEPHEW, INC. VLP TI 2.4MM X 20MM CTX SCR T7 S-T; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. VLP TI 2.4MM X 20MM CTX SCR T7 S-T; PLATE, FIXATION, BONE
Catalog Number 74402420
Medical Device Problem Code Blocked Connection (2888)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Injury (2348)
Date of Event 05/04/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery the screws wouldn't lock into plate.Opened a new set and used the contents of that s&n set.No delay reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: smith & nephew, inc.Is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based upon information which smith & nephew, inc.Has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, smith & nephew, inc., or its employees, that the report constitutes an admission that the device, smith & nephew, inc., or its employees caused or contributed to the potential event described in this report.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation.Therefore, product analysis could not be performed at this time.So the reported event could not be confirmed.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.Some potential probable causes for this event could include a fit/ sizing issue or poor insertion technique.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaints will be reopened.No further investigation warranted for these complaints; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
VLP TI 2.4MM X 20MM CTX SCR T7 S-T
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis, tn TN 38116
MDR Report Key10101605
Report Number1020279-2020-01902
Device Sequence Number14331051
Product Code HRS
UDI-Device Identifier00885556346891
UDI-Public885556346891
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K132886
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number74402420
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/04/2020
Supplement Date Received by Manufacturer05/04/2020
09/06/2020
Initial Report FDA Received Date05/29/2020
Supplement Report FDA Received Date06/03/2020
09/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1